Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2003
Flash Flood Warning 107, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 13, 2003, 8:50 AM CST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2003, 8:50 AM CST (14:50 UTC)
- Expired
- Nov 14, 2003, 3:45 AM CST
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 131449
FFWSJU
VIC020-030-131745-
BULLETIN-EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1050 AM AST THU NOV 13 2003
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED
* A FLASH FLOOD WARNING FOR THE FOLLOWING ISLANDS
IN THE U.S. VIRGIN ISLANDS
SAINT JOHN
SAINT THOMAS
* UNTIL 145 PM AST
* AT 1050 AM AST...WEATHER SERVICE DOPPLER RADAR INDICATED CLUSTERS
OF THUNDERSTORM WITH HEAVY RAIN MOVING ACROSS THE ISLANDS OF ST
THOMAS AND SAINT JOHNS.THIS ADDED RAINFALL WILL AGGRAVATE ONGOING
FLOODING AND INITIATE NEW FLASH FLOODING OF GUTS...STREAMS AND
OTHER FLOOD PRONE AREAS. IN ADDITION...MUDSLIDES ARE LIKELY OVER
AREAS OF STEEP TERRAIN.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS
BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY
PRECAUTIONS SHOULD FLOOD WATERS AFFECT YOUR AREA. MOTORISTS AND
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS
YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS. PERSONS IN
LOW LYING AREAS SHOULD SEEK HIGHER GROUND. FOLLOW INSTRUCTIONS FROM
LOCAL CIVIL DEFENSE OR LAW OFFICIALS.
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 13, 12:50 AM CST, 8 hours earlier.
Area forecast discussion, Nov 13, 12:50 AM CST, 8 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 250 AM AST THU NOV 13 2003 A FLASH FLOOD WATCH WILL CONTINUE IN EFFECT THROUGH 8AM THIS MORNING...BUT WILL LIKELY BE EXTENDED THROUGH THIS AFTERNOON FOR ALL PUERTO RICO AND THE U.S. VIRGIN ISLANDS. A FLOOD WARNING REMAINS IN EFFECT FOR MOST OF THE EASTERN HALF OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS. A BROAD AREA OF LOW PRESSURE IS CENTERED JUST WEST OF THE LOCAL AREA AND AN UPPER LEVEL TROUGH IS LOCATED TO THE WEST AND NORTHWEST OF THE REGION. 13/00Z SOUNDING INDICATED THAT THE HELICITY HAD INCREASED TO 90 AND PRECIPITABLE WATER IS 2.41 INCHES. MODELS INDICATE THAT THIS TROPICAL DISTURBANCE WILL REMAIN STATIONARY ACROSS OUR FA THROUGH AT LEAST LATE FRIDAY AS IT SLOWLY DISSIPATES OR DRIFT NORTH. THETA-E FIELD SHOWS ABUNDANT LOW LEVEL MOISTURE TO PERSISTS THROUGH AT LEAST SATURDAY. SIGNIFICANT MID LEVEL RISING MOTION AND UPPER LEVEL DIVERGENCE WILL CONTINUE THROUGH LATE FRIDAY TO MAINTAIN A SUSTAINED MODERATE TO STRONG CONVECTION ACROSS THE LOCAL ISLANDS. THE POTENTIAL FOR HEAVY RAINFALL AND AGGRAVATED FLOODING PROBLEMS WILL CONTINUE ACROSS THE REGION TODAY THROUGH EARLY FRIDAY. FOR MARINE CONDITIONS...SEAS 5 TO 6 FEET ARE FORECASTED OVER THE ATLANTIC OFF SHORE WATERS...WHILE LOWER SEAS ARE EXPECTED ELSEWHERE. A SOUTH TO SOUTHEAST WIND FLOW WILL DOMAIN TODAY ACROSS THE LOCAL WATERS. MENTIONED LOCALLY HIGHER SEAS AND WINDS...AND VISIBILITIES LOCALLY 1 NAUTICAL MILE OR LESS IN AND NEAR SCATTERED THUNDERSTORMS WITH FREQUENT LIGHTNING AND HEAVY RAINFALL. .SJU... .PR...FFA PRZALL. FLW FOR MOST OF EASTERN HALF OF PUERTO RICO. .VI...FFA VIZALL. FFW VIZALL. ROCHE EQUIPMENT...NO PROBLEMS AT THIS TIME
Hazardous weather outlook, Nov 13, 3:13 AM CST, 5 hours 37 minutes before
PRZ001>013-VIZ001-002-AMZ710>750-122200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST THURSDAY NOV 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP AND MOVE INLAND ACROSS PUERTO RICO INCLUDING THE ISLANDS OF VIEQUES AND CULEBRA THROUGH THIS EVENING. THE WEST...AND NORTHWEST SECTIONS SECTIONS OF PUERTO RICO WILL ALSO SEE AND INCREASE IN SHOWERS AND THUNDERSTORMS TODAY AS A SURFACE LOW PRESSURE SYSTEM MOVES NORTH NORTHEAST ACROSS THE ISLAND. AREAS OF HEAVY RAINFALL ARE POSSIBLE ACROSS ALL OF PUERTO RICO. PREVIOUS RAINFALL HAVE JUST ABOUT SATURATED ALL TERRAIN ACROSS PUERTO RICO AND THE ADJACENT ISLANDS. LANDSLIDES AND OR ROCK SLIDES ALONG HIGHER ELEVATIONS ARE POSSIBLE AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR ALL OF PUERTO RICO THROUGH 600 PM THIS THURSDAY EVENING....WITH HIGH PROBABILITIES OF THE CONTINUED ISSUANCE OF FLOOD WARNINGS ACROSS PORTIONS OF THE ISLAND. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. .FRIDAY THROUGH WEDNESDAY...AS THE LOW PRESSURE SYSTEM RESPONSIBLE FOR THE CURRENT WEATHER CONDITIONS CONTINUES TO DRIFT NORTH NORTHEAST ACROSS PUERTO RICO...LOCAL WEATHER CONDITIONS WILL SLOWLY IMPROVE BY LATE FRIDAY AND THEREAFTER. MEANWHILE...SCATTERED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE LOCAL AREAS ARE EXPECTED. THERE IS A HIGH POTENTIAL FOR URBAN AND FLASH FLOODING ON FRIDAY. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED. THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE INLAND ACROSS THESE ISLANDS THROUGH THIS EVENING. PREVIOUS RAINFALL HAVE COMPLETELY SATURATED SOILS ACROSS THE U.S. VIRGIN ISLANDS AND ADJACENT ISLANDS. LANDSLIDES OR ROCK SLIDES ALONG HIGHER ELEVATIONS ARE POSSIBLE AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 600 PM THIS EVENING...AS A RESULT THE POTENTIAL OF GUT AND STREAM FLOODING WILL CONTINUE TODAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. .FRIDAY THROUGH WEDNESDAY...AS A BROAD LOW PRESSURE SYSTEM RESPONSIBLE FOR THE CURRENT WEATHER CONDITIONS CONTINUES TO DRIFT NORTH NORTHEAST ACROSS PUERTO RICO...LOCAL WEATHER CONDITIONS WILL SLOWLY IMPROVE BY FRIDAY AND THEREAFTER. MEANWHILE...SCATTERED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE LOCAL AREAS ARE EXPECTED. THERE IS A GOOD POTENTIAL FOR URBAN AND GUT FLOODING ON FRIDAY. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
In the hours before
Special weather statement, Nov 13, 7:15 AM CST, 1 hour 35 minutes before
PRZ003-004-006-007-009>011-131415- BULLETIN-IMMEDIATE BROADCAST REQUESTED SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 915 AM AST THU NOV 13 2003 ...HEAVY RAINS TO CONTINUE TO INUNDATE SOUTH AND SOUTHWEST SECTIONS OF PUERTO RICO THROUGHOUT THE REMAINDER OF THE MORNING... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO SHOW LINES AND CLUSTERS OF VERY HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS MOVING FROM THE LOCAL CARIBBEAN WATERS NORTHWARD ACROSS THE SOUTH AND SOUTHWEST COASTAL SECTIONS OF PUERTO RICO THIS MORNING. AT 9 AM... DOPPLER RADAR ESTIMATED THAT HEAVY RAINS HAD LEFT ONE TO TWO INCHES DURING THE PAST HOUR ACROSS LAJAS AND CABO ROJO...MUCH OF PONCE...AND WITH INCREASING HEAVY RAIN ACROSS MAUNABO AND PATILLAS. ADDITIONAL RAINFALL OF ONE TO THREE INCHES IS POSSIBLE DURING THE NEXT FEW HOURS ACROSS ALL OF THE SOUTH AND SOUTHWEST...WHICH WILL WORSEN FLOODING CONDITIONS. THIS IS A DANGEROUS SITUATION. FOLLOW DIRECTIONS OF LOCAL CIVIL DEFENSE AND EMERGENCY MANAGERS...AND STAY CLEAR OF LOCAL RIVERS AND STREAMS.
Special weather statement, Nov 13, 7:37 AM CST, 1 hour 13 minutes before
PRZ003-004-006-007-009>011-131415- BOLETIN-SE REQUIERE DIFUSION INMEDIATA COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 915 AM AST JUEVES 13 DE NOVIEMBRE DE 2003 ...LAS LLUVIAS FUERTES CONTINUARAN INUNDANDO LOS SECTORES DEL SUR Y SUROESTE DE PUERTO RICO DURANTE EL RESTO DE LA MANANA... EL RADAR DOPPLER CONTINUA MOSTRANDO LINEAS Y GRUPOS DE AGUACEROS MUY FUERTES CON TRONADAS MOVIENDOSE DESDE LAS AGUAS LOCALES DEL CARIBE HACIA EL NORTE A TRAVES DE LOS SECTORES COSTEROS DEL SUR Y SUROESTE DE PUERTO RICO ESTA MANANA. A LAS 9 AM...EL RADAR DOPPLER ESTIMO QUE LAS LLUVIAS FUERTES HABIAN DEJADO DE UNA A DOS PULGADAS DURANTE LA PASADA HORA A TRAVES DE LAJAS Y CABO ROJO...LA MAYOR PARTE DE PONCE...Y LA LLUVIA AUMENTANDO A TRAVES DE MAUNABO Y PATILLAS. ES POSIBLE LLUVIA ADICIONAL DE UNA A TRES PULGADAS DURANTE LAS PROXIMAS HORAS A TRAVES DE TODO EL SUR Y SUROESTE...LO QUE EMPEORARA LAS CONDICIONES DE INUNDACIONES. ESTA ES UNA SITUACION PELIGROSA. SIGA LAS INSTRUCCIONES DE LA DEFENSA CIVIL LOCAL Y LOS MANEJADORES DE EMERGENCIAS...Y MANTENGASE ALEJADO DE LOS RIOS Y RIACHUELOS LOCALES.
Nearby
Flash Flood Warnings in U.S. Virgin Islands, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.